Alert archive / Maryland / Tornado Warnings in 2026
Tornado Warning 9, NWS Baltimore/Washington
NWS Baltimore/Washington issued this tornado warning at Mar 16, 2026, 11:59 AM EDT for Carroll County, Howard County, Maryland. It was in force for 16 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 16, 2026, 11:59 AM EDT (15:59 UTC)
- Expired
- Mar 16, 2026, 12:15 PM EDT
- In force
- 16 min
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
Counties Carroll County, MD, Howard County, MD
The radar
The Sterling radar (KLWX), 55 km from the middle of the area, began a volume at 15:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 16, 12:04 PM EDT | TSTM WND DMG | Lisbon, MD | Multiple small trees reported down in the median of I-70 near the Woodbine Road exit (exit 73). |
| Mar 16, 12:04 PM EDT | TSTM WND DMG | Lisbon, MD | Multiple small trees reported down in the median of I-70 near the Woodbine Road exit (exit 73). |
| Mar 16, 12:05 PM EDT | TSTM WND DMG | 3 Ne Watersville, MD | Photos of multiple trees down on Gillis Falls Road. |
| Mar 16, 12:05 PM EDT | TSTM WND DMG | 3 Ne Watersville, MD | Photos of multiple trees down on Gillis Falls Road. |
| Mar 16, 12:15 PM EDT | TSTM WND DMG | 3 Nnw Sykesville, MD | Siding blown throughout a field along with trees down on Route 97 near Hashawa Environment Center. |
| Mar 16, 12:15 PM EDT | TSTM WND DMG | 3 Nnw Sykesville, MD | Siding blown throughout a field along with trees down on Route 97 near Hashawa Environment Center. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 16, 10:52 AM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 4.0 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 131 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 644 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 270 m²/s²
- 0-3 km storm-relative helicity
- 312 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
164
WFUS51 KLWX 161559
TORLWX
MDC013-027-161615-
/O.NEW.KLWX.TO.W.0009.260316T1559Z-260316T1615Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Baltimore MD/Washington DC
1159 AM EDT Mon Mar 16 2026
The National Weather Service in Sterling Virginia has issued a
* Tornado Warning for...
South central Carroll County in north central Maryland...
Northwestern Howard County in central Maryland...
* Until 1215 PM EDT.
* At 1159 AM EDT, a severe thunderstorm capable of producing a
tornado was located near Mount Airy, or 7 miles northeast of
Damascus, moving northeast at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...For those in the direct path of a tornado touchdown,
flying debris will be dangerous to those caught without
shelter. Damage to roofs, siding, and windows may occur.
Mobile homes may be damaged or destroyed. Tree damage is
likely.
* This dangerous storm will be near...
Eldersburg and Sykesville around 1205 PM EDT.
Other locations impacted by this tornadic thunderstorm include
Woodbine, Poplar Springs, Lisbon, Gaither, and Watersville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.
&&
LAT...LON 3930 7712 3934 7716 3946 7703 3938 7693
TIME...MOT...LOC 1559Z 232DEG 30KT 3934 7710
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
Belak1 follow-up statement
355 WWUS51 KLWX 161611 SVSLWX Severe Weather Statement National Weather Service Baltimore MD/Washington DC 1211 PM EDT Mon Mar 16 2026 MDC013-027-161621- /O.EXP.KLWX.TO.W.0009.000000T0000Z-260316T1615Z/ Carroll MD-Howard MD- 1211 PM EDT Mon Mar 16 2026 ...THE TORNADO WARNING FOR SOUTH CENTRAL CARROLL AND NORTHWESTERN HOWARD COUNTIES WILL EXPIRE AT 1215 PM EDT... The storm which prompted the warning has weakened below severe limits, and has exited the warned area. Therefore, the warning will be allowed to expire. A Tornado Watch remains in effect until 700 PM EDT for central and north central Maryland. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service Sterling Virginia. && LAT...LON 3930 7712 3934 7716 3946 7703 3938 7693 TIME...MOT...LOC 1611Z 232DEG 30KT 3939 7702 $$ Belak
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this tornado warning went out at Mar 16, 10:47 AM EDT, 1 hour 12 minutes earlier. Its key messages:
- -1) A strong cold front pushes across the forecast area today, bringing gusty winds and several rounds of severe thunderstorms capable of producing significant damaging winds and tornadoes. -2) A period upslope snow showers are expected along and west of the Allegheny Front tonight into Tuesday.
- 3) Below normal temperatures are expected Tuesday and Wednesday before seasonable weather returns for the remainder of the week.
Area forecast discussion, Mar 16, 10:47 AM EDT, 1 hour 12 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
1047 AM EDT Mon Mar 16 2026
.WHAT HAS CHANGED...
Still tracking at least 3 rounds of strong to severe thunderstorms
today with damaging wind gusts and isolated tornadoes as the primary
concerns. Gale Warnings have been started earlier over the waters
with Wind Advisories extended over the mountains. Winter Weather
Advisories also continue for accumulating snow and a flash freeze
over the Alleghenies later this afternoon and evening.
&&
.KEY MESSAGES...
-1) A strong cold front pushes across the forecast area today,
bringing gusty winds and several rounds of severe thunderstorms
capable of producing significant damaging winds and tornadoes.
-2) A period upslope snow showers are expected along and west of the
Allegheny Front tonight into Tuesday.
- 3) Below normal temperatures are expected Tuesday and Wednesday
before seasonable weather returns for the remainder of the week.
&&
.DISCUSSION...
KEY MESSAGE 1..A strong cold front pushes across the forecast area
today, bringing gusty winds and several rounds of severe
thunderstorms capable of producing significant damaging winds and
tornadoes.
Multiple rounds of severe weather look to impact the area today. The
1st wave is now ejecting across central VA and the Shenandoah Valley
putting it into the Baltimore/DC metros around or just after noon. A
secondary batch of storms is ejecting out of I-77 corridor down
across the New River Valley/western NC mountains with another
area of storms down around eastern NC. These two areas of storms
will be the main show heading mid to late afternoon ahead of
the squall line feature which looks to develop just in time from
the evening commute.
Still looking at a high impact severe weather event across the
region. The Storm Prediction Center has maintained the Moderate Risk
(Level 4 out of 5) area which extends from east of the Blue Ridge
Mountains to the Chesapeake Bay. The one exception to this is
northeastern Maryland which is in an Enhanced Risk (Level 3 out of
5) given the cooler bay waters could weaken approaching convection.
At the surface, the warm front is now north of the area along the
PA/MD border with the cold front draped back toward the Ohio
River. Still waiting for status to clear out north of I-66/US-50
with an area of overrunning showers along the western shore of
the bay ahead of the initial line of storms pushing north/east
from central VA. The stratus should begin to scour out as
convection rolls through.
The 12Z IAD sounding continues show 0-6 km wind fields (50-60 kts)
characterized by substantial cyclonic turning of the winds with
height, coupled with surface backed flow. In the net, this sounding
yielded a 0-1 km storm-relative helicity of 275 m2/s2 0-3km values
around 325 m2/s2. Simply put shear remains ample throughout the
profile with even higher numbers down toward KRNK.
With the degree of deep-layer shear in place, any of the pre-frontal
discrete cells will pose a risk of becoming a supercell.
These would be most conducive to producing a tornado, particularly
if the enlarged 0-1 km and 0-3 km hodographs hold as true as
forecast soundings depict. However, some of the high-resolution
guidance show a slew of cells firing up at once which would favor
more competition amongst them. This would diminish the tornado risk
as multicell convection dominates. At the same time, another squall
line is likely to form off the higher terrain this afternoon. While
the vertical shear vector does not align perpendicular to the
forming line, enough angle between the two should favor evolution
into a quasi-linear convective system (QLCS). These are prone to
producing spin up tornadoes along any kinks in the line. Where this
line bows out is where the 70 to 80 mph wind gust possibility
will be maximized. All of this slides eastward at a fairly hefty
speed, perhaps 40 to 50 mph. Severe convection is expected to
near the I-95 corridor during the evening rush hour before
exiting the Chesapeake Bay by the early/mid evening hours. Some
weakening is possible east of I-95 as the system begins to
ingest the colder Chesapeake Bay waters.
Outside of convection, conditions will be gusty today as a deep
surface low tracks across the Great Lakes. Strengthening southerly
flow may gust to 30 to 40 mph, with gusts closer to 50 mph in the
mountains. Additionally, this also could occur in northeastern
Maryland given this region stays in the warm sector longer and
perhaps free of convection. Wind Advisories are in place across
these areas which may see 50 mph gusts outside of any convection.
Eventually a powerful cold front will usher in a cold and blustery
air mass to the region. Gusts may be strong enough in the mountains
to support additional Wind Advisories.
Have multiple ways to receive hazardous weather information from the
National Weather Service. When it comes to Tornado and Severe
Thunderstorm Warnings, know where your safe place is and remain
there until the storm has moved through and alerts have ended.
KEY MESSAGE 2...A period of upslope snow showers are expected along
and west of the Allegheny Front this evening into Tuesday.
Behind the powerful frontal system, a period of upslope snow showers
are expected for those along and west of the Allegheny Front. From
this evening into Tuesday morning, 2 to 4 inches of snow will be
possible over western portions of Highland, Grant, Pendleton, and
Garrett counties. Locally higher totals are possible over . As
temperatures come crashing down through the evening and night, there
will be a flash freeze potential as lows plummet into the teens.
This comes with wind chills dropping into the lower single digits.
While some of this snowfall spreads downstream off the terrain, the
dry nature of the air mass to the east should limit any resulting
snow accumulations.
KEY MESSAGE 3...Below normal temperatures are expected Tuesday and
Wednesday before seasonable weather returns for the remainder of the
week.
It will feel like a cold and blustery winter day Tuesday in the wake
of the strong cold front with upper troughing overhead. High
temperatures will be 15 to 20 degrees below normal across much of
the area. Wind chill values will be in the 20s and lower 30s. The
latest forecasts for wind gusts would fall in the 30 to 40 mph
range, but can't rule out some stronger gusts closer to Wind
Advisory criteria in the mountains. It will also be mostly cloudy
across much of the area, with some occasional upslope snow showers
in the Alleghenies. Tuesday will be the coldest night of the stretch
as winds drop off and high pressure builds overhead. Forecast lows
range from the mid teens to mid 20s.
Wednesday will be slightly warmer and with much less wind, but
temperatures will still be below normal. A weak wave could bring
some upslope snow showers to the Alleghenies Wednesday or Wednesday
night.
Temperatures will continue to moderate for the latter part of the
week with near normal temperatures Thursday and above normal Friday.
A low pressure system will pass to the north toward the weekend, but
it's uncertain if it will bring any rain, as well as whether there
is a return to colder temperatures behind it or not.
&&
.AVIATION /14Z MONDAY THROUGH FRIDAY/...
Within the cold air damming signature (high pressure off the New
England coast and a wavy front across central Virginia), a net
east to southeasterly flow is being observed at all terminals.
This onshore flow regime has lowered ceilings into the IFR to
even LIFR range (at times). This comes with light passing
showers that are streaming from the south. Strong flow above
early morning temperature inversions is yielding enhanced low-
level wind shear. The warm front is expected to lift northward
to the Mason-Dixon Line by just after daybreak. However, it may
take until the lunch hour to fully scour out the low ceilings.
As convection develops today, most terminals will still be
sitting at MVFR ceilings. While this could limit instability,
these lower cloud bases would make tornadogenesis a bit easier
if any spin ups do occur. Have maintained the continuity from
the previous shift in favoring convective restrictions in the
16Z-00Z window, but especially with the squall line during that
latter 3 to 4 hour block. Damaging wind gusts, frequent
lightning, and even a spin up tornado are possible with any
severe thunderstorms. Outside of these storms, strengthening
southerly flow will bring gusts to around 30 to 35 knots. Winds
shift to west-northwesterly behind the cold front by the
early/mid evening hours. VFR conditions are likely to return
later tonight, but with blustery northwesterly flow.
VFR conditions are likely Tuesday through Thursday. Northwest winds
gust around 25-30 knots for much of Tuesday morning to afternoon,
then winds diminish Tuesday night. Light southerly winds are
expected Wednesday and Thursday.
&&
.MARINE...
Small Craft Advisories remain in place early this morning owing
to the pronounced east to southeasterly flow. Eventually winds
turn over to southerly with channeling effects possible. Gale
Warnings go into effect across all waters this morning, while
continuing through early portions of the overnight period. While
mild air on top of cooler water is not ideal for vertical
mixing, the robust wind field certainly could mix down at times.
On the convective side of things, it will be an active weather
day over the region. Severe thunderstorms are possible during
the afternoon/evening hours, many of which will require Special
Marine Warnings. Given the degree of vertical shear in place,
waterspouts will be possible as well with any supercells or
waves in the approaching QLCS. To ensure safety, conditions will
be very hazardous today and spending time on the water is not
recommended.
Behind the cold front, winds abruptly shift to west-
northwesterly which will necessitate Small Craft Advisories
later tonight. Small Craft Advisories remain likely Tuesday in
gusty westerly flow. A high end scenario would be close to gale
conditions. Winds will diminish Tuesday night as high pressure
builds overhead. Light south winds are expected Wednesday and
Thursday.
&&
.TIDES/COASTAL FLOODING...
Increasing southerly winds ahead of a powerful cold front will cause
a quick rise in tide levels across the Chesapeake Bay and tidal
Potomac River. Sensitive locations are likely to reach or be close
to minor flood during this afternoon/evening's high tide.
Annapolis is forecast to be well within minor flood stage, and
could reach moderate flooding if southerly flow is stronger as
some of the model guidance suggests. Consequently, a Coastal
Flood Warning is in effect for this afternoon's high tide cycle.
Water levels quickly drop tonight as offshore winds take hold
behind the front.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...None.
MD...Gale Warning until 1 AM EDT Tuesday for MDZ008.
Wind Advisory from 2 PM this afternoon to 10 PM EDT this
evening for MDZ006-008-011-507-508.
Coastal Flood Advisory from 3 PM this afternoon to 9 PM EDT
this evening for MDZ011.
Coastal Flood Warning until 10 PM EDT this evening for MDZ014.
Coastal Flood Advisory from 6 PM this evening to midnight EDT
tonight for MDZ508.
Wind Advisory until 11 AM EDT Tuesday for MDZ509.
Winter Weather Advisory from 7 PM this evening to 11 AM EDT
Tuesday for MDZ509.
VA...Winter Weather Advisory from 7 PM this evening to 11 AM EDT
Tuesday for VAZ503.
Wind Advisory until 2 PM EDT Tuesday for VAZ503.
Wind Advisory until 2 AM EDT Tuesday for VAZ507-508.
WV...Winter Weather Advisory from 7 PM this evening to 11 AM EDT
Tuesday for WVZ501-505.
Wind Advisory until 2 PM EDT Tuesday for WVZ501-505.
MARINE...Gale Warning until 1 AM EDT Tuesday for ANZ530>543.
Wind Advisory from 2 PM this afternoon to 10 PM EDT this
evening for ANZ530.
&&
DISCUSSION...BRO/EST
AVIATION...EST
MARINE...ADS/BRO/ESTHazardous weather outlook, Mar 16, 11:08 AM EDT, 51 minutes before
Hazardous Weather Outlook National Weather Service Baltimore MD/Washington DC 1108 AM EDT Mon Mar 16 2026 ANZ530>543-DCZ001-MDZ008-011-013-014-016>018-504-506-508- VAZ053>057-527-171515- Chesapeake Bay north of Pooles Island MD- Chesapeake Bay from Pooles Island to Sandy Point MD- Chesapeake Bay from Sandy Point to North Beach MD- Chesapeake Bay from North Beach to Drum Point MD- Chesapeake Bay from Drum Point MD to Smith Point VA- Tidal Potomac from Key Bridge to Indian Head MD- Tidal Potomac from Indian Head to Cobb Island MD- Tidal Potomac from Cobb Island MD to Smith Point VA- Patapsco River including Baltimore Harbor- Chester River to Queenstown MD-Eastern Bay- Choptank River to Cambridge MD and the Little Choptank River- Patuxent River to Broomes Island MD- Tangier Sound and the inland waters surrounding Bloodsworth Island-District of Columbia-Cecil-Southern Baltimore- Prince Georges-Anne Arundel-Charles-St. Marys-Calvert- Central and Southeast Montgomery-Central and Southeast Howard- Southeast Harford-Fairfax-Arlington/Falls Church/Alexandria- Stafford-Spotsylvania-King George- Central and Southeast Prince William/Manassas/Manassas Park- 1108 AM EDT Mon Mar 16 2026 This Hazardous Weather Outlook is for the Maryland portion of the Chesapeake Bay, Tidal Potomac River, and I-95 corridor through central Maryland, northern Virginia, and District of Columbia. .DAY ONE...This Afternoon and Tonight A Tornado Watch is in effect until 7pm. Severe thunderstorms capable of producing damaging winds and tornadoes are likely this afternoon and evening. There is the potential for significant damage from wind gusts of 70 to 80 mph as well as an isolated stronger tornado. Wind Advisories have been issued across northeastern Maryland from 2 PM to 10 PM today. Elsewhere, strong wind gusts not associated with thunderstorms could result in isolated instances of wind damage this afternoon. A Gale Warning is in effect for all waters through 1 AM Tuesday. A Coastal Flood Warning remains is in effect for Anne Arundel County from noon today through 10pm. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Another round of strong winds is possible Tuesday behind a strong cold front. .SPOTTER INFORMATION STATEMENT... Spotter activation is expected given the threat of severe thunderstorms this afternoon and evening. MDZ003>006-503-505-507-VAZ025>031-036>040-050-051-501-502-505>508- 526-WVZ050>053-055-171515- Washington-Frederick MD-Carroll-Northern Baltimore- Northwest Montgomery-Northwest Howard-Northwest Harford-Augusta- Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-Nelson- Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper- Northern Fauquier-Southern Fauquier-Western Loudoun- Eastern Loudoun-Northern Virginia Blue Ridge- Central Virginia Blue Ridge-Northwest Prince William-Hampshire- Morgan-Berkeley-Jefferson-Hardy- 1108 AM EDT Mon Mar 16 2026 This Hazardous Weather Outlook is for portions of eastern West Virginia, northern and central Virginia, and central and western Maryland. .DAY ONE...This Afternoon and Tonight A Tornado Watch is in effect until 7pm for areas along and east of Blue Ridge as well as Interstate 81 corridor. Severe thunderstorms capable of producing damaging winds and tornadoes are likely on this afternoon and evening. There is the potential for significant damage from wind gusts of 70 to 80 mph as well as an isolated stronger tornado. These threats are highest for areas along and east of Interstate 81. A Wind Advisory is in effect for the Northern and Central Virginia Blue Ridge Mountains through 2 AM Tuesday. Strong wind gusts not associated with thunderstorms could result in isolated instances of wind damage. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Another round of strong winds is possible Tuesday behind a strong cold front. .SPOTTER INFORMATION STATEMENT... Spotter activation is expected given the threat of severe thunderstorms this afternoon and evening. MDZ501-502-509-510-VAZ503-504-WVZ501>506-171515- Extreme Western Allegany-Central and Eastern Allegany- Western Garrett-Eastern Garrett-Western Highland-Eastern Highland- Western Grant-Eastern Grant-Western Mineral-Eastern Mineral- Western Pendleton-Eastern Pendleton- 1108 AM EDT Mon Mar 16 2026 This Hazardous Weather Outlook is for the Allegheny Front counties in western Maryland, eastern West Virginia, and Highland County Virginia. .DAY ONE...This Afternoon and Tonight Severe thunderstorms capable of producing damaging winds are possible this afternoon. There is the potential for significant damage from wind gusts to 70 mph. A couple of tornadoes are also possible. A Wind Advisory is in effect for western Garrett county in Maryland, western Grant and western Pendleton Counties in West Virginia, and for western Highland County in Virginia through tonight. Strong wind gusts not associated with thunderstorms could result in isolated instances of wind damage. Winter Weather Advisories have been issued across western portions of Garrett, Grant, Highland, and Pendleton counties for this evening and into the night. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A Wind Advisory is in effect for western Grant and western Pendleton Counties in West Virginia and for western Highland County in Virginia through 2pm Tuesday. A Wind Advisory is in effect for western Garrett County until 11am Tuesday. Winter Weather Advisories continue until 11 AM Tuesday across portions of the Allegheny Front. .SPOTTER INFORMATION STATEMENT... Spotter activation is expected given the threat of severe thunderstorms this afternoon.
In the hours before
Local storm report, Mar 16, 10:24 AM EDT, 1 hour 35 minutes before
Preliminary Local Storm Report
National Weather Service Baltimore MD/Washington DC
1024 AM EDT Mon Mar 16 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1009 AM Tstm Wnd Dmg 1 N McMullen 38.36N 78.46W
03/16/2026 Greene VA 911 Call Center
A tree was down along South River Road and Entry Run
Road.
&&
Event Number LWX2605422
BJLSpecial weather statement, Mar 16, 11:28 AM EDT, 31 minutes before
Special Weather Statement National Weather Service Baltimore MD/Washington DC 1128 AM EDT Mon Mar 16 2026 ANZ530>543-DCZ001-MDZ003>006-008-011-013-014-016>018-503>508- VAZ028-030-031-040-050-051-053>057-501-502-505-506-526-527- WVZ051>053-162300- Chesapeake Bay north of Pooles Island MD- Chesapeake Bay from Pooles Island to Sandy Point MD- Chesapeake Bay from Sandy Point to North Beach MD- Chesapeake Bay from North Beach to Drum Point MD- Chesapeake Bay from Drum Point MD to Smith Point VA- Tidal Potomac from Key Bridge to Indian Head MD- Tidal Potomac from Indian Head to Cobb Island MD- Tidal Potomac from Cobb Island MD to Smith Point VA- Patapsco River including Baltimore Harbor- Chester River to Queenstown MD-Eastern Bay- Choptank River to Cambridge MD and the Little Choptank River- Patuxent River to Broomes Island MD- Tangier Sound and the inland waters surrounding Bloodsworth Island-District of Columbia-Washington-Frederick MD-Carroll- Northern Baltimore-Cecil-Southern Baltimore-Prince Georges- Anne Arundel-Charles-St. Marys-Calvert-Northwest Montgomery- Central and Southeast Montgomery-Northwest Howard- Central and Southeast Howard-Northwest Harford-Southeast Harford- Frederick VA-Warren-Clarke-Rappahannock-Orange-Culpeper-Fairfax- Arlington/Falls Church/Alexandria-Stafford-Spotsylvania- King George-Northern Fauquier-Southern Fauquier-Western Loudoun- Eastern Loudoun-Northwest Prince William- Central and Southeast Prince William/Manassas/Manassas Park- Morgan-Berkeley-Jefferson- Including the cities of Washington, Hagerstown, Frederick, Ballenger Creek, Eldersburg, Westminster, Reisterstown, Cockeysville, Elkton, Baltimore, Bowie, Suitland-Silver Hill, Clinton, College Park, Greenbelt, Laurel, Camp Springs, Glen Burnie, Annapolis, Severn, South Gate, Severna Park, Arnold, Odenton, St. Charles, Waldorf, Lexington Park, California, Chesapeake Beach, Huntingtown, Dunkirk, North Beach, Lusby, Prince Frederick, Germantown, Damascus, Bethesda, Rockville, Gaithersburg, Silver Spring, Lisbon, Columbia, Ellicott City, Jarrettsville, Aberdeen, Winchester, Front Royal, Berryville, Orange, Gordonsville, Culpeper, Reston, Herndon, Annandale, Centreville, Chantilly, McLean, Franconia, Arlington, Alexandria, Falls Church, Falmouth, Fredericksburg, Dahlgren, Warrenton, Turnbull, Purcellville, Leesburg, Ashburn, Sterling, Haymarket, Dale City, Manassas, Woodbridge, Lake Ridge, Montclair, Paw Paw, Martinsburg, Charles Town, and Shepherdstown 1128 AM EDT Mon Mar 16 2026 ...SKYWARN AMATEUR RADIO NETWORK ACTIVATED FOR TORNADO WATCH... The National Weather Service in Sterling, Virginia has activated the SKYWARN amateur radio network for Tornado Watch number 67. Severe thunderstorms will be capable of producing tornadoes, damaging wind gusts,and hail. Weather spotters are encouraged to relay any severe storm impacts to the National Weather Service in Sterling, Virginia.
The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 2:31 AM EDT | Winter Weather Advisory | LWX | Allegany, Garrett | 38 hr |
| Mar 16, 8:03 AM EDT | Coastal Flood Warning | LWX | Anne Arundel | 8 hr |
| Mar 16, 8:03 AM EDT | Coastal Flood Advisory | LWX | Anne Arundel, Baltimore, Harford, City of Baltimore | 16 hr |
| Mar 16, 10:57 AM EDT | Severe Thunderstorm Warning | LWX | Frederick, Montgomery, Washington | 48 min |
| Mar 16, 11:28 AM EDT | Severe Thunderstorm Warning | LWX | Frederick, Montgomery | 17 min |
| Mar 16, 11:29 AM EDT | Tornado Warning | LWX | Montgomery | 16 min |
| Mar 16, 11:40 AM EDT | Severe Thunderstorm Warning | LWX | Baltimore, Carroll, Frederick, Howard, Montgomery, Washington and 1 more | 50 min |
| Mar 16, 11:40 AM EDT | Tornado Warning | LWX | Montgomery | 20 min |
| Mar 16, 11:46 AM EDT | Tornado Warning | LWX | Carroll, Frederick | 14 min |
| Mar 16, 12:00 PM EDT | Tornado Warning | LWX | Carroll, Frederick | 15 min |
| Mar 16, 12:39 PM EDT | Severe Thunderstorm Warning | LWX | Montgomery | 36 min |
| Mar 16, 12:49 PM EDT | Severe Thunderstorm Warning | LWX | Charles | 26 min |
| Mar 16, 2:11 PM EDT | Severe Thunderstorm Warning | LWX | Anne Arundel, Howard, Montgomery, Prince George's | 34 min |
| Mar 16, 2:16 PM EDT | Severe Thunderstorm Warning | LWX | Charles, Prince George's, Saint Mary's | 44 min |
| Mar 16, 2:35 PM EDT | Severe Thunderstorm Warning | LWX | Baltimore, Carroll, Harford, Howard, City of Baltimore | 40 min |
| Mar 16, 2:53 PM EDT | Severe Thunderstorm Warning | LWX | Anne Arundel, Calvert, Charles, Prince George's, City of Baltimore | 31 min |
| Mar 16, 3:33 PM EDT | Areal Flood Warning | LWX | Montgomery | 2 hr |
| Mar 16, 4:09 PM EDT | Wind Advisory | LWX | Baltimore, Cecil, Harford, City of Baltimore | 8 hr |
Nearby
Tornado Warnings in Maryland, 2026Every tornado warning in 2026Tornadoes in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.